Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 193, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 23, 2000, 3:17 AM EST for Kosciusko County, Marshall County, Indiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2000, 3:17 AM EST (08:17 UTC)
- Expired
- Aug 23, 2000, 4:10 AM EST
- In force
- 53 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
Counties Kosciusko County, IN, Marshall County, IN
The radar
The Northern Indiana radar (KIWX), 31 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.3 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3363 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 230817 SVRFWA INC085-099-230910- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 317 AM EST WED AUG 23 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN KOSCIUSKO COUNTY IN INDIANA NORTHEAST MARSHALL COUNTY IN INDIANA * UNTIL 410 AM EST * AT 317 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHEAST OF BREMEN...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... ARGOS... BOURBON... MILFORD... LEESBURG... WARSAW... NORTH WEBSTER... THIS IS A DANGEROUS STORM. SEEK SHELTER IMMEDIATELY! REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 1:33 AM EST, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 23, 1:33 AM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 133 AM EST WED AUG 23 2000 SCTD PCPN ACRS CWA THIS MRNG IN MOIST UNSTABLE AMS. A FEW STRONG STORMS THE PAST 1/2 HOUR FAR SW PTN CWA AND WILL HAVE TO MONITOR FOR REST OF SHIFT. COULD SEE SOME ISOLD STG WIND WITH STORMS AS PROFILER SHWING 35-40KT WESTERLY FLO THROUGH 14K. EXPECT PCPN TO LINGER INTO THE MRNG HOURS BUT DON/T SEE MUCH HAPPENING THIS AFTN DUE TO LACK OF TRIGGER. SVRL VORT MAXES EVIDENT ON W/V IMAGERY IN WRN AND ERN SD...AND NEAR MN ARROWHEAD. SD S/WS SHD WEAKEN IN CONFLUENT FLOW DOWNSTREAM. BOTH ETA AND NGM SWEEP MN VORT LOBE ACRS MICH LATE TDA/ERLY TNGT BUT ATTM DONT THINK THERE WILL BE ENUF VERT MOTION TO TRIGGER PCPN AND DEEPER MSTR LACKING THAT AREA. ETA/NGM KEEP PCPN OUT OF CWA FOR THIS AFTN/ERLY EVNG ALTHO AVN TRIES TO HANG ONTO IT MAINLY S AND E. WITH DIFFUSE BNDRY/BAROCLINIC ZONE AND LINGERING LL MSTR COULD SEE SOME WDLY SCTD PCPN THIS AFTN ESPLY ERN PTN CWA BUT SINCE NOT MENTIONED IN CURRENT FCST WILL LEAVE OUT OF ZONES. WEAK HIGH ESTABLISHED OVER UPR GRTLKS THUR SHD PROVIDE FOR A SUNNY AND MUCH LESS HUMID DAY AS DWPTS DROP BACK INTO THE 50S. MOS GUIDANCE HAS WORKED OUT WELL PAST COUPLE OF DAYS AND WILL GENERALLY FOLLOW. .IWX...NONE. JAH
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 1:04 PM EST | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 46 min |
| Aug 23, 4:56 PM EST | Severe Thunderstorm Warning | IWX | Fulton | 64 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.